Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 8, 2022, 8:27 AM CDT for Coles County, Cumberland County, Shelby County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2022, 8:27 AM CDT (13:27 UTC)
- Expired
- Jul 8, 2022, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coles County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
399
WGUS53 KILX 081327
FFWILX
ILC029-035-173-081630-
/O.NEW.KILX.FF.W.0017.220708T1327Z-220708T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
827 AM CDT Fri Jul 8 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Shelby County in central Illinois...
Southwestern Coles County in east central Illinois...
Northwestern Cumberland County in east central Illinois...
* Until 1130 AM CDT.
* At 825 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are
possible, especially in eastern portions of the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neoga, Windsor, Stewardson, Janesville, Paradise, Strasburg,
Sigel, Trowbridge, Etna, Trilla and Mode.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3922 8848 3922 8877 3924 8882 3944 8859
3944 8850 3938 8823 3937 8823 3931 8821
FLASH FLOOD...RADAR INDICATED
$$
AAT2 follow-up statements
908
WGUS73 KILX 081500
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1000 AM CDT Fri Jul 8 2022
ILC029-035-173-081630-
/O.CON.KILX.FF.W.0017.000000T0000Z-220708T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles IL-Cumberland IL-Shelby IL-
1000 AM CDT Fri Jul 8 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS
MORNING FOR SOUTHEASTERN SHELBY, SOUTHWESTERN COLES AND NORTHWESTERN
CUMBERLAND COUNTIES...
At 959 AM CDT, Doppler radar indicated light rain showers moving
across the warned area. Between 2.5 and 3.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neoga, Windsor, Stewardson, Janesville, Paradise, Strasburg,
Sigel, Trowbridge, Etna, Trilla and Mode.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3922 8848 3922 8877 3924 8882 3944 8859
3944 8850 3938 8823 3937 8823 3931 8821
FLASH FLOOD...RADAR INDICATED
$$
AAT667
WGUS73 KILX 081625
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1125 AM CDT Fri Jul 8 2022
ILC029-035-173-081635-
/O.EXP.KILX.FF.W.0017.000000T0000Z-220708T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coles IL-Cumberland IL-Shelby IL-
1125 AM CDT Fri Jul 8 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR
SOUTHEASTERN SHELBY, SOUTHWESTERN COLES AND NORTHWESTERN CUMBERLAND
COUNTIES...
Flood waters will continue to recede. Occasional light rain showers
may occur over the next hour or two. Please continue to heed
remaining road closures.
LAT...LON 3922 8848 3922 8877 3924 8882 3944 8859
3944 8850 3938 8823 3937 8823 3931 8821
$$
AATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:42 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 5:42 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 542 AM CDT Fri Jul 8 2022 .SYNOPSIS... Issued at 259 AM CDT Fri Jul 8 2022 Showers and storms will be ongoing this morning with scattered chances continuing into the afternoon hours. Redevelopment later this afternoon into evening could pose a risk for scattered severe storms mainly along and south of I-70. Cooler and drier weather is on tap for the weekend with temperatures in the low to mid 80s and lower humidity. && .SHORT TERM...(Today and tonight) ISSUED AT 259 AM CDT Fri Jul 8 2022 Surface analysis this morning depicts a quasi-stationary front situated from northern Missouri southeastward into the southern half of Illinois. Clusters of showers and storms fired up over northern Missouri around midnight with new activity that started up along the I-72 corridor around 2 AM as the LLJ veered into the area. The KILX 08.00Z upper air sounding captured a PWAT of 2.18", with forecast guidance indicating maximum values around 2.5". This paired with deep warm cloud depths and training storms will create an environment capable of heavy rainfall. Most CAMs continue to hone in on an area in west-central IL near and north of the I-72 corridor where the heaviest rains will fall through this morning. However, the latest few runs of the HRRR have shown a northward shift. All in all, 1-3" with locally higher amounts is expected within the axis of heaviest rain. Yesterday's storms produced widespread 1-2.5" of rainfall from roughly Macomb to Decatur southward, so these areas are the the most primed for a flash flooding threat this morning. 1 hour FFG in the previously mentioned area ranges from 1.5-2", with 3 hr FFG between 2-2.5". Decided to pull the Flood Watch up a tier of counties from Logan to Moultrie to account for any northward shift. Although heavy rainfall is the biggest concern, some of the storms could also be strong to marginally severe. The better parameters look to be just southwest of the forecast area though. Rainfall amounts elsewhere look to be around 0.5-1", which will help alleviate our recent dry conditions a little. The widespread storms should push east of the area later this morning though scattered activity will continue through early afternoon with the frontal boundary hanging around. CAMs continue to show an area of redevelopment later this afternoon over eastern and central parts of the state with activity progged to sink southward going into this evening. Strong instability and 30-35 kts of 0-3 km shear may support scattered severe storms mainly along and south of I-70 later today capable of damaging winds and large hail. .LONG TERM...(Saturday through Thursday) ISSUED AT 259 AM CDT Fri Jul 8 2022 The unsettled weather pattern comes to an end by this weekend as a high pressure works into the Great Lakes Region and sends the frontal boundary well south of here. Temperatures on both Saturday and Sunday will be in the low to middle 80s with more comfortable dewpoints arriving later Saturday into Sunday. Northwest flow remains positioned aloft through the start of the new week. Longer range guidance indicates that any waves rippling through the upper flow will stay north of the area, which would suggest a drier period setting up for us. The NBM continues to paint small chances of precipitation Monday night into Tuesday as a cold front moves through, but this may get washed out the further south it sags. Precipitation chances overall look minimal in the long term period. Temperatures look to be seasonal for much of next week, but may fall a few degrees below normal post frontal passage by the middle to end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 542 AM CDT Fri Jul 8 2022 Showers and storms will continue across the area through this morning before pushing east. Additional thunderstorm development is expected this afternoon into evening, with the threat of scattered severe storms along and south of I-70. Messy flight conditions will continue through a majority of the TAF period with low ceilings and visbys both during and in between precipitation. Improvement doesn't come until late tonight when clouds scatter out. Winds will generally start off south-southeasterly and will become north- northeasterly later today into tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT this morning for ILZ036-040>042- 047>054-061. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, Jul 8, 5:07 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 507 AM CDT Fri Jul 8 2022 ILZ027>031-036>038-040>057-061-091015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 507 AM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected today. Locally heavy rain is possible, which could lead to flash flooding. The stronger thunderstorms could have isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-091015- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 507 AM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected today and this evening. Some of the storms during the afternoon and evening could be severe, with damaging wind gusts being the main hazard. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 pm and 8 pm. 25
In the hours before
Local storm report, Jul 8, 8:21 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
07/08/2022 M1.99 INCH MOULTRIE IL MESONET
24 HOUR RAINFALL TOTAL.
&&Local storm report, Jul 8, 8:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN PANA 39.39N 89.08W
07/08/2022 M1.04 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&Local storm report, Jul 8, 8:23 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
823 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BUFFALO 39.85N 89.41W
07/08/2022 M2.53 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL WITH 1.23 INCHES
FALLING YESTERDAY.
&&Local storm report, Jul 8, 8:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LOAMI 39.68N 89.85W
07/08/2022 M2.83 INCH SANGAMON IL MESONET
24 HOUR RAINFALL TOTAL WITH 1.27 INCHES
FALLING YESTERDAY.
&&Local storm report, Jul 8, 8:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
825 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WINDSOR 39.44N 88.60W
07/08/2022 M1.51 INCH SHELBY IL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&Local storm report, Jul 8, 8:26 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 AM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
07/08/2022 M1.81 INCH MORGAN IL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 54 min |
| Jul 8, 3:55 AM CDT | Special Weather Statement | ILX | Cass, Menard | 35 min |
| Jul 8, 4:44 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Schuyler | 3 hr |
| Jul 8, 5:53 AM CDT | Flash Flood Warning | ILX | Cass, Logan, Menard, Morgan, Sangamon | 3 hr |
| Jul 8, 8:05 AM CDT | Flash Flood Warning | ILX | Clark, Crawford | 3 hr |
| Jul 8, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | ILX | Knox | 27 min |
| Jul 8, 3:44 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 3 hr |
| Jul 8, 5:04 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 8, 5:08 PM CDT | Special Weather Statement | ILX | Mason | 37 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | ILX | Mason | 42 min |
| Jul 8, 5:37 PM CDT | Areal Flood Advisory | ILX | Fulton, Mason, Tazewell | 3 hr |
| Jul 8, 6:20 PM CDT | Special Weather Statement | ILX | Jasper | 25 min |
| Jul 8, 6:45 PM CDT | Special Weather Statement | ILX | Jasper | 30 min |
| Jul 8, 6:50 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon, Piatt | 3 hr |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 38 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.